Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 6, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 21, 2020, 2:21 PM EST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 2:21 PM EST (19:21 UTC)
- Expired
- Jan 23, 2020, 10:12 PM EST
- In force
- 56 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
631 WHUS72 KKEY 211921 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 221 PM EST Tue Jan 21 2020 GMZ031>035-042>044-052>055-072>075-212130- /O.NEW.KKEY.SC.Y.0006.200121T1921Z-200122T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 221 PM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 25 to 30 kt with occasional gusts up to 35 kt and seas 7 to 14 feet. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
11 follow-up statements
551 WHUS72 KKEY 212133 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 433 PM EST Tue Jan 21 2020 GMZ031>035-042>044-052>055-072>075-220545- /O.CON.KKEY.SC.Y.0006.000000T0000Z-200122T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 433 PM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...North winds 25 to 30 kt with occasional gusts up to 35 kt. Seas 7 to 14 feet. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
077 WHUS72 KKEY 220340 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1040 PM EST Tue Jan 21 2020 GMZ031>035-042>044-052>055-072>075-221145- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200122T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1040 PM EST Tue Jan 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 25 to 30 knots. Seas 7 to 14 feet over the deep, open waters of the Gulf and the western Straits. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
740 WHUS72 KKEY 221006 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 506 AM EST Wed Jan 22 2020 GMZ031>035-042>044-052>055-072>075-221600- /O.CON.KKEY.SC.Y.0006.000000T0000Z-200122T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 506 AM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 25 to 30 knots this morning. Seas 7 to 12 feet over the deep, open waters of the Gulf and the western Straits. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
941 WHUS72 KKEY 221517 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1017 AM EST Wed Jan 22 2020 GMZ031>035-042>044-052>055-072>075-222200- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200122T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1017 AM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds 20 to 25 knots will diminish through the afternoon. Seas 7 to 11 feet across the Gulf waters and the Straits of Florida, especially southeast of the Upper Keys. Seas will steadily diminish across all coastal waters of the Florida Keys, except across the eastern Straits where north swell will persist. * WHERE...Straits of Florida, Hawk Channel, Florida Bay and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
339 WHUS72 KKEY 222131 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 431 PM EST Wed Jan 22 2020 GMZ031-222245- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-200122T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 431 PM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The Advisory is cancelled for Florida Bay. $$ GMZ032>035-042>044-052>055-072>075-230400- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200123T0400Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 PM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...North winds 20 to 25 knots will diminish through the evening. Seas 7 to 10 feet across the Gulf waters and the Straits of Florida, especially southeast of the Upper Keys. Seas will steadily diminish across all coastal waters of the Florida Keys, except across the eastern Straits where north swell will persist. * WHERE...Straits of Florida, Hawk Channel, Gulf and Bayside of the Lower and Middle Keys, and the Gulf waters including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
670 WHUS72 KKEY 230330 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1030 PM EST Wed Jan 22 2020 GMZ032>035-042>044-052>055-072>075-231000- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200123T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EST Wed Jan 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds near 20 knots. Winds will diminish to 15 to 20 knots overnight, except remaining near 20 knots over the Straits northeast of Craig Key. Seas 6 to 10 feet across the Gulf waters and the Straits of Florida, especially southeast of the Upper Keys. Seas will steadily diminish across all coastal waters of the Florida Keys, except across the eastern Straits where north swell will persist. * WHERE...Straits of Florida, Hawk Channel, Gulf and Bayside of the Lower and Middle Keys, and the Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
662 WHUS72 KKEY 230941 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 441 AM EST Thu Jan 23 2020 GMZ032>035-042>044-054-055-074-075-231045- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-200123T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 441 AM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ GMZ052-053-072-073-231745- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200123T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 441 AM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Residual north to northeast swell of 6 to 10 feet will steadily subside today and tonight. * WHERE...Straits of Florida off of the Middle and Upper Keys. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
931 WHUS72 KKEY 231256 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 756 AM EST Thu Jan 23 2020 GMZ031>033-035-231500- /O.NEW.KKEY.MF.Y.0001.200123T1256Z-200123T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 756 AM EST Thu Jan 23 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Dense fog will reduce visibility to 1 NM or less across the Gulf and Bayside waters of the Lower, Middle, and Upper Keys. The Marathon Airport recently measured visibility of three quarters statute miles. * WHERE...Florida Bay and the nearshore Gulf waters, and Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...Until 10 AM EST this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ052-053-072-073-231600- /O.CON.KKEY.SC.Y.0006.000000T0000Z-200123T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 756 AM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT ... * WHAT...Residual north to northeast swell of 6 to 10 feet will steadily subside today and tonight. * WHERE...Straits of Florida off of the Middle and Upper Keys. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
650 WHUS72 KKEY 231456 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 956 AM EST Thu Jan 23 2020 GMZ031>033-035-231600- /O.CAN.KKEY.MF.Y.0001.000000T0000Z-200123T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 956 AM EST Thu Jan 23 2020 ...DENSE FOG ADVISORY IS CANCELLED... Area webcams and airport visibility sensors indicate dense fog has eroded across the coastal waters of the Florida Keys. $$ GMZ052-053-072-073-232200- /O.CON.KKEY.SC.Y.0006.000000T0000Z-200123T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 956 AM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Residual north to northeast swell of 6 to 10 feet will steadily subside today and tonight. * WHERE...Straits of Florida off of the Middle and Upper Keys. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
343 WHUS72 KKEY 232122 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 422 PM EST Thu Jan 23 2020 GMZ052-053-072-073-240400- /O.EXT.KKEY.SC.Y.0006.000000T0000Z-200124T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 422 PM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Residual north to northeast swell 5 to 7 feet will steadily subside tonight. * WHERE...Straits of Florida off of the Middle and Upper Keys. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
701 WHUS72 KKEY 240312 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1012 PM EST Thu Jan 23 2020 GMZ052-053-072-073-240415- /O.CAN.KKEY.SC.Y.0006.000000T0000Z-200124T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- 1012 PM EST Thu Jan 23 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 7 feet across the eastern Straits of Florida, and the Small Craft Advisory is therefore cancelled. Small craft should exercise caution overnight due to seas up to 6 feet in north to northeast swell. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 9:54 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 21, 9:54 AM EST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Key West FL 954 AM EST Tue Jan 21 2020 .DISCUSSION... Water vapor imagery highlights a potent shortwave trough diving southeast through the southern Appalachians. Surface observations reveal an arctic high pressure system over the Ohio River Valley. To the east of Florida over the northern Bahamas, visibile satellite imagery portrays the beginning of a weak swirl in the low level cloud fields. This developing low pressure system is helping to enhance the northerly breezes across the Florida Keys. Most marine observation platforms indicate magnitudes 18 to 22 knots, with gusts reaching 25 knots. Chilly morning low temperatures have barely recovered into the lower 60s, although portions of the Middle and Upper Keys are still 55-56 degrees. The forecast calls for increasing cloudiness as the next spoke of cold air advection approaches and blasts through the Keys. Highs this afternoon will reach the upper 60s with persistent northerly breezes. The coldest air of the season is on tap for Wednesday morning. && .MARINE... Small Craft Advisory in effect for all coastal waters of the Florida Keys due to north winds 20 to 25 knots and large seas. From synopsis, a strong high pressure center will descend into the eastern United States this afternoon, maintaining strong north breezes over the Keys waters. Late this afternoon through early Wednesday, north breezes will freshen further on the back side of low pressure system that will rapidly develop northeast of the northern Bahamas. Low pressure will exit east of Bermuda Wednesday night or Thursday. High pressure will then move from the Ohio Valley on Wednesday to the U.S. eastern Seaboard Thursday through Friday. A cold front will slip into the northeast Gulf on Friday night or Saturday. && .AVIATION... Strong crosswinds will be the main forecast impact through 22/12z with northerly gusts approaching 30 knots this evening. Visible satellite reveals an extensive strato-cu field coming down from the Gulf in the wake of the cold front. This will bring MVFR CIGs at times through the afternoon, returning to predominantly VFR this evening. && .PRELIMINARY POINT TEMPS/POPS... Key West 67 51 63 61 / - 0 0 - Marathon 67 48 62 61 / 0 0 0 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035- 042>044-052>055-072>075. && Public/Marine/Fire...CLR Aviation/Nowcasts....LIW Data Collection......SDR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 21, 5:38 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 538 AM EST Tue Jan 21 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-221100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 538 AM EST Tue Jan 21 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A small craft advisory is in effect for all Keys waters today and tonight. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Small Craft Advisory will likely be required for portions of Florida Keys waters Wednesday into Wednesday night. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.